Ask a doctor

Can Latisse Discolor Your Permanent Eyeliner?

Doctor Answers (10)

Latisse and permanent eyeliner

+1

Latisse can darken the skin where it is applied so the area may appear darker but it will not affect the color of your permanent eyeliner.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Discoloration of permanent eyeliner

+1

A known side effect of Latisse is darkening of the periocular skin but it should not affect your eyeliner tattoo.  There may be an appearance of it being darker only because the skin underneath is darker perhaps.  

Keshini Parbhu, MD
Orlando Oculoplastic Surgeon
4.5 out of 5 stars 2 reviews

Can Latisse Discolor Your Permanent Eyeliner?

+1

Yes it is possible and temporary. Best to discuss with the prescribing doctor. From MIAMI DR. Darryl J. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

Usage of Latisse in presence of permanent eyeliner

+1

Application Latisse may darken eyelid skin in small percentage of users over period of time; however, its darkening effect should be temporary once Latisse is no long applied. Thus, any darkening of permanent eyeliner would be temporary as well.

William Ting, MD
Bay Area Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Changes in skin color with Latisse

+1

Hi there-

Latisse may cause changes in the color of the skin if applied improperly over time, and may also lead to changes in color of the iris (in green eyed individuals) if allowed to enter the eye repeatedly.

There should be no reason that the product would lead to a change in the color of the tattoo pigment applied during a permanent eyeliner procedure. On the other hand, the combination of the tattoo and the skin color changes that result from mis-application may make it look like the tattoo pigment has changed.

Your best bet is to be as careful as possible during application- this should keep risks of these problems to a minimum.

Armando Soto, MD, FACS
Orlando Plastic Surgeon
5.0 out of 5 stars 102 reviews

Will Latisse cause permanent skin darkening?

+1

Latisse can cause darkening to the upper eyelid with use.  This problem seems to be an issue with the amount of product applied.  It is only human nature to think if a little is good, more is better.  With Latisse, applying more product generally leads to more side effects not more lash.  I have not had any of our patients complain of the product effecting their permanent eyeliner but appropriate use I would suspect would prevent the possibility of this effect.

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Latisse can discolor your skin or iris but should not have an effect on your permanent eyeliner

+1

To the best of my knowledge, Latisse can discolor your skin or iris but should not have an effect on your permanent eyeliner

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Can Latisse dicolor permanent eyeliner

+1

Latisee has been known to cause some skin pigment changes that often look like permanent eyeliner.  In fact, in the early ads the company put out, you could see the darkening of the skin at the lash line along with the impressive results.  So the answer is that yes, Latisse can cause some mild pigmentation of the skin at the lashline but most patients dont mind this since it can look like eyeliner.

Shawn Allen, MD
Boulder Dermatologist
5.0 out of 5 stars 1 review

Latisse Discoloring the Skin

+1

Latisse is safe to use even though you have permanent eyeliner. Any discoloration caused by Latisse, if you experience it, will reverse itself when you discontinue its use. So it's safe to give it a try!

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse can make your skin darker, temporarily

+1

Latisse works by stimulating hair follicles to grow.  So when you place it on your eyelashes they get longer, thicker and fuller.  In some patients the lashes also get darker.  Latisse can also stimulate increased pigment in your skin.  The way to avoid this is to be careful to only apply the medication to the base of the lashes and use a small amount.  Some patients, even those who are careful, can get some darkening of the skin next to the lashes (the place where you would apply eyeliner or even mascara).  The good news is that this is completely reversible when the medication is discontinued.

To directly answer your question.  Latisse will not make permanent eyeliner darker.  However it could make the skin in that area darker, which theoretically could make the eyeliner appear darker.  If this were to happen, it would go away with discontinuation of the Latisse.

Hope this is helpful information.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.